Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 44, NWS Albany, NY

June 25, 2012Berkshire County, Massachusetts; Northwest Hills Planning Region, Connecticut

NWS Albany, NY issued this severe thunderstorm warning at Jun 25, 2012, 7:16 AM EDT for Berkshire County, Massachusetts; Northwest Hills Planning Region, Connecticut. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2012, 7:16 AM EDT (11:16 UTC)
Expired
Jun 25, 2012, 8:15 AM EDT
In force
59 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Northwest Hills Planning Region, CT, Berkshire County, MA

The radar

The Brookhaven radar (KOKX), 105 km from the middle of the area, began a volume at 11:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 7:35 AM EDTTSTM WND DMGTorrington, CTMULTIPLE TREES AND WIRES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 6:39 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 11.3 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2012-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2012-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1702 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

190 
WUUS51 KALY 251116
SVRALY
CTC005-MAC003-251215-
/O.NEW.KALY.SV.W.0044.120625T1116Z-120625T1215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
716 AM EDT MON JUN 25 2012

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
  SOUTHEASTERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 815 AM EDT

* AT 713 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CORNWALL BRIDGE...OR 12 MILES WEST OF TORRINGTON...AND MOVING EAST
  AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   CANAAN...EDDY FIELD...ASHLEY FALLS AND OAKVILLE BY 725 AM EDT...
   TORRINGTON AND THOMASTON BY 730 AM EDT...
   NORFOLK AND TERRYVILLE BY 735 AM EDT...
   WINSTED BY 740 AM EDT...
   NEW HARTFORD BY 745 AM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

LAT...LON 4156 7347 4205 7346 4214 7306 4204 7305
      4204 7300 4197 7302 4197 7288 4191 7290
      4186 7295 4182 7294 4179 7301 4164 7298
      4156 7310 4155 7315 4151 7316 4151 7345
TIME...MOT...LOC 1116Z 248DEG 29KT 4188 7334

$$

TAW
2 follow-up statements
506 
WWUS51 KALY 251143
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
743 AM EDT MON JUN 25 2012

CTC005-MAC003-251215-
/O.CON.KALY.SV.W.0044.000000T0000Z-120625T1215Z/
LITCHFIELD CT-BERKSHIRE MA-
743 AM EDT MON JUN 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM EDT
FOR SOUTH CENTRAL BERKSHIRE AND EASTERN LITCHFIELD COUNTIES...

AT 739 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MILL BROOK...OR 8 MILES NORTH OF TORRINGTON...MOVING
EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RIVERTON...BARKHAMPSTED CENTER...PLEASANT VALLEY AND GOOSE GREEN BY
  750 AM EDT...
  BARKHAMSTED BY 755 AM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

LAT...LON 4152 7326 4166 7323 4178 7312 4206 7327
      4214 7306 4204 7305 4204 7300 4197 7302
      4197 7288 4191 7290 4186 7295 4182 7294
      4179 7301 4164 7298 4156 7310 4155 7315
      4151 7316
TIME...MOT...LOC 1143Z 248DEG 29KT 4196 7307

$$

TAW
022 
WWUS51 KALY 251216
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
816 AM EDT MON JUN 25 2012

CTC005-MAC003-251226-
/O.EXP.KALY.SV.W.0044.000000T0000Z-120625T1215Z/
LITCHFIELD CT-BERKSHIRE MA-
816 AM EDT MON JUN 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BERKSHIRE AND
EASTERN LITCHFIELD COUNTIES HAS EXPIRED...

THE POTENTIAL SEVERE THUNDERSTORMS HAVE MOVED EAST OF THE AREA. THE 
WARNING HAS EXPIRED.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

LAT...LON 4152 7326 4166 7323 4178 7312 4206 7327
      4214 7306 4204 7305 4204 7300 4197 7302
      4197 7288 4191 7290 4186 7295 4182 7294
      4179 7301 4164 7298 4156 7310 4155 7315
      4151 7316
TIME...MOT...LOC 1143Z 248DEG 29KT 4196 7307

$$

TAW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 7:06 AM EDT, 10 minutes earlier.

Area forecast discussion, Jun 25, 7:06 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
706 AM EDT MON JUN 25 2012

.SYNOPSIS...
A COLD FRONT WILL SLOWLY MOVE EASTWARD ACROSS THE AREA THIS MORNING
AND AFTERNOON...AS A WAVE OF LOW PRESSURE DEVELOPS ALONG THE FRONT.
AS THE SURFACE LOW TRACKS TOWARDS THE GULF OF MAINE TONIGHT INTO
TUESDAY MORNING...AN UPPER LEVEL LOW WILL TAKE RESIDENCE OVER NEW
ENGLAND THROUGH MID WEEK...RESULTING IN UNSETTLED...COOL...AND
BREEZY CONDITIONS ACROSS OUR AREA. A WARM-UP IS EXPECTED TOWARDS THE
END OF THE WORK WEEK AS THE UPPER LOW PULLS AWAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 705 AM...SEVERE THUNDERSTORM WATCH 425 WAS ISSUED FOR JUST
LITCHFIELD COUNTY IN NORTHWEST CT. A LINE OF THUNDERSTORMS HAS
DEVELOPED EXPLOSIVELY ACROSS EASTERN DUTCHESS COUNTY AND IS
HEADING INTO LITCHFIELD COUNTY. THIS WILL BE A VERY SHORT-FUSED
WATCH...AS THE LINE WILL BE THROUGH LITCHFIELD COUNTY IN THE NEXT
1-2 HOURS. NARROW AXIS OF INSTABILITY EXISTS WITH CLOSE TO 1000
J/KG OF SBCAPE ANALYZED...WITH ALSO 40 KT OF EFFECTIVE BULK SHEAR.
SO THERE IS A NARROW WINDOW OF TIME FOR A THREAT OF STRONG WIND
GUSTS AND PERHAPS LARGE HAIL.

ELSEWHERE NOT MANY CHANGES NEEDED. THERE IS ANOTHER LINE OF
SHOWERS WITH ISOLATED THUNDER MOVING INTO THE ADIRONDACKS AND TUG
HILL PLATEAU...SO WILL MAINTAIN POPS AS IS...WITH THE HIGHEST
CATEGORICAL PROBABILITIES OVER DUTCHESS/LITCHFIELD/SOUTHERN
BERKSHIRE WITH THE CURRENT ACTIVITY MOVING THROUGH. SCATTERED TO
NUMEROUS SHOWERS WITH ISOLATED THUNDER LOOKS GOOD FOR AREAS
FARTHER NORTH AND WEST.

THE MAIN FORCING IS FROM A SHORT WAVE TROUGH AND UPPER LEVEL JET
STREAK FOCUSED ACROSS MAINLY SOUTHERN AREAS. THE SURFACE COLD
FRONT APPEARS TO BE APPROACHING CENTRAL NY/PA AT THIS
TIME...ALTHOUGH ITS PROGRESS WILL BE SLOWED TODAY AS A WAVE OF LOW
PRESSURE DEVELOPS ALONG THE FRONT IN NEW ENGLAND...IN RESPONSE TO
THE UPPER LEVEL TROUGH DIGGING AND EVENTUALLY CLOSING OFF OVER THE
NORTHEAST LATE TODAY.

CLOUD COVER IS FAIRLY EXTENSIVE...SO CHANCES FOR DEEP SURFACE-BASED
CONVECTION SEEM FAIRLY LOW AFTER THE INITIAL LINE PASSES THROUGH
LITCHFIELD COUNTY. HOWEVER...MODELS DEVELOPING AN AXIS OF
INSTABILITY ALONG THE FRONT THIS MORNING INTO THE AFTERNOON AGAIN
FOR AREAS MAINLY SOUTH AND EAST OF ALBANY...AS MID LEVEL LAPSE
RATES STEEPEN DUE TO THE DIGGING UPPER TROUGH. SO THERE COULD BE A
FLARE-UP OF ADDITIONAL CONVECTION BUT THIS IS UNCLEAR. IT DOES
APPEAR THAT INSTABILITY WILL BE SOMEWHAT MODEST /500-1000 J/KG
CAPE/ COMPARED TO THE MID ATLANTIC AND COASTAL NEW ENGLAND SO THE
SEVERE THREAT SEEMS TO BE LOW...WITH MAINLY GENERAL THUNDERSTORMS
PRODUCING CLOUD TO GROUND LIGHTNING AND GENERIC GUSTY WINDS. WILL
NOT MENTION ANY ENHANCED WORDING IN THE FORECAST FOR THIS
AFTERNOON BUT WILL MENTION GREATER COVERAGE OF SCATTERED THUNDER
OVER SOUTHEAST AREAS.

TEMPS WILL BE COOLER DUE TO CLOUD COVER...BUT A FEW BREAKS
DEVELOPING ALONG OR JUST AHEAD OF THE FRONT COULD RESULT IN A QUICK
WARM-UP FOR SOUTHEAST AREAS. STILL...OVERALL TEMPS WILL BE BELOW
NORMAL WITH THE COOLEST TEMPS OVER THE ADIRONDACKS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
BY TONIGHT THE SURFACE COLD FRONT AND ANY WAVES OF LOW PRESSURE WILL
BE EAST OF THE AREA OVER INTERIOR NEW ENGLAND. SO THE RELATIVELY
MOIST AND SOMEWHAT UNSTABLE AIR MASS WILL BE REPLACED BY A COOLER
AND MORE STABLE ENVIRONMENT. SCATTERED SHOWERS A GOOD BET FOR MOST
AREAS TONIGHT THROUGH WEDNESDAY...WITH BELOW NORMAL TEMPS SETTLING
IN.

ON TUESDAY THE CORE OF THE UPPER LOW WILL BE MOVING EAST OF OUR
AREA...WITH THE COLDEST 850MB TEMPS OVERHEAD. AS A
RESULT...FORECASTING MAX TEMPS TO BE AROUND 10 DEGREES BELOW NORMAL
WITH MOSTLY CLOUDY AND BREEZY CONDITIONS. INSTABILITY WILL BE
LIMITED...ALTHOUGH SHOWERS WILL BECOME MORE NUMEROUS DURING THE PEAK
HEATING HOURS ON TUESDAY...ESPECIALLY IF A FEW BREAKS OF SUNSHINE
CAN DEVELOP.

THE UPPER LOW IS FORECAST TO ONLY GRADUALLY LIFT NORTHEASTWARD INTO
NORTHERN NEW ENGLAND TUESDAY NIGHT INTO WEDNESDAY...WITH ISOLATED TO
SCATTERED SHOWERS PERSISTING IN OUR AREA DUE TO THE CYCLONIC FLOW
REGIME BRINGING WRAP-AROUND MOISTURE. IT WILL CONTINUE TO BE BREEZY
ESPECIALLY DURING THE DAYLIGHT HOURS WITH DEEPER MIXING OCCURRING.
TEMPS WILL CONTINUE BELOW NORMAL...ALTHOUGH AT LEAST A SLIGHT WARM-UP
IS EXPECTED ON WEDNESDAY THE CORE OF COLDEST AIR ALOFT WILL HAVE
SHIFTED NORTH AND EAST OF THE REGION.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
UPPER TROUGHING IN EASTERN NORTH AMERICA GRADUALLY LIFTS OUT AND
FLAT UPPER RIDGING BUILDS INTO THE REGION WEDNESDAY THROUGH FRIDAY.
BY NEXT WEEKEND...THERE ARE INDICATIONS THAT FLAT BROAD UPPER
TROUGHING SETS BACK UP IN EASTERN NORTH AMERICA.  SOME
INCONSISTENCIES SEEN IN SOURCES OF GUIDANCE AS TO THE DETAILS OF THE
LOW AMPLITUDE OF THE UPPER RIDGING AND HOW FAR NORTH THE CORE OF THE
WARM BOUNDARY LAYER TEMPERATURES GET. THE GUIDANCE SEEMS TO BE QUITE
BULLISH ON BRINGING THE HOT AIR TO OUR REGION...YET THE UPPER
PATTERN IS QUITE FLAT AND THE FLOW IS RELATIVELY ZONAL.
HOWEVER...DEPENDING ON THE TRACK AND EVOLUTION OF THE TROPICAL
SYSTEM...IF IT DOES EMERGE OFF THE CAROLINAS AND POSSIBLY STRENGTHEN
OVER THE GULF STREAM...THERE COULD BE ENHANCED UPPER RIDGING IN THE
EASTERN U.S. AND RESULTANT MORE NORTHWARD BUILDING OF THE HOTTER
TEMPERATURES.  IT IS TOO EARLY TO TELL BUT WILL BE WATCHED.

AS THE BROAD UPPER TROUGHING POTENTIALLY BUILDS INTO THE REGION THE
END OF THE WEEK AND INTO THE WEEKEND...THERE ARE SOME INDICATIONS OF
A SERIES OF WEAK SURFACE BOUNDARIES THAT COULD BE TIMED TO TRACK
THROUGH FRIDAY AND SATURDAY. THERE COULD BE ENOUGH LOW LEVEL FORCING
ALONG ANY SURFACE WIND SHIFT BOUNDARIES AND ANY SERIES OF WEAK
SURFACE DEW POINT BOUNDARIES...BUT FOR NOW WITH THE GUIDANCE
SUGGESTING A LACK OF STRONG UPPER DYNAMICS AND LACK OF STRONG
SHEAR...ANY INSTABILITY COULD SUPPORT ISOLATED TO SCATTERED
THUNDERSTORM ACTIVITY FRIDAY AND SATURDAY.  SOME POTENTIALLY
RESPECTABLE INSTABILITY COULD BE PRESENT...INCLUDING POSSIBLY SOME
RELATIVELY STEEP MIDLEVEL LAPSE RATES...BUT WE HAVE SEEN SIGNIFICANT
INSTABILITY BEFORE BUT A MIDLEVEL CAP CAN GREATLY REDUCE THE
POTENTIAL DEVELOPMENT OF CONVECTION.  THE TIMING OF THE BEST CHANCES
FOR ANY THUNDERSTORM ACTIVITY LOOKS TO BE ON FRIDAY...WITH AGAIN
SOME ISOLATED ACTIVITY INTO SATURDAY...BUT TIMING OF WEAK SURFACE
BOUNDARIES COULD CHANGE AS WE GET CLOSER TO THE END OF THE WEEK WHEN
WE CAN OBSERVE THE TRUE CHARACTER AND EVOLUTION OF THE UPPER AND
SURFACE FEATURES.

SO...HIGH TEMPERATURES SHOULD GET SOLIDLY IN THE 80S THURSDAY AND
WELL INTO THE 80S TO AROUND 90 FRIDAY AND SATURDAY WITH A NOTICEABLE
INCREASE IN HUMIDITY.  ONLY POTENTIALLY SLIGHT COOLING FOR SUNDAY...
DEPENDING ON WHAT SORT OF LOW LEVEL BOUNDARIES ARE ABLE TO TRACK
THROUGH THE REGION.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
THUNDERSTORMS EXITING KPOU AREA...WITH LINGERING SHOWERS BEHIND THE
THUNDERSTORMS LOOKING LIKE THEY MAY LAST THROUGH ABOUT 14Z. SECOND
BROKEN BAND OF SHOWERS AND ISOLATED THUNDERSTORMS OVER NORTHERN NEW
YORK SHIFTING EAST AND SOUTHEAST...AND COULD AFFECT KGFL AND KALB
BETWEEN 14Z AND 19Z.  SOME QUESTION AS TO IF IT WILL GET TO
KPSF...BUT NORTHERN PERIPHERY OF SHOWER AND THUNDERSTORM ACTIVITY
CURRENTLY AFFECTING KPOU SHOULD TRACK THROUGH KPSF AS SHOWERS
BETWEEN 12Z-14Z. AFTER ABOUT 19Z...INDICATING VCSH...ALTHOUGH IF
THERE IS ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT UPSTREAM
EARLY THIS AFTERNOON...THEN PERIOD OF SCATTERED SHOWERS AND
THUNDERSTORMS COULD EXTEND TO LATER IN THE AFTERNOON...STAY TUNED.

SHOWER ACTIVITY SHOULD EXIT EARLY THIS EVENING...AND INDICATING VCSH
ENDING AROUND 03Z. CONDITIONS SHOULD BE PREDOMINANT VFR FOR THE
ENTIRE TAF PERIOD OUTSIDE OF SHOWERS AND THUNDERSTORMS...INCLUDING
TONIGHT.

WINDS SHOULD BE LIGHT...BELOW 5 KT THROUGH ABOUT 14Z...THEN BECOME
WEST TO NORTHWEST AT 11 KT OR LESS THROUGH MUCH OF THE DAY.  WINDS
SHOULD BECOME NORTH TO NORTHWEST AT LESS THAN 10 KT THIS EVENING
AFTER A COLD FRONTAL PASSAGE.

OUTLOOK...
MON NT...VFR/MVFR...SCT -SHRA.
TUE-WED...VFR/MVFR....SCT -SHRA WITH ISOLATED MAINLY PM -TSRA.
THU...VFR. NO SIG WX.
FRI...VFR/MVFR...SCT -SHRA/-TSRA.

&&

.FIRE WEATHER...
A COLD FRONT WILL SLOWLY MOVE EASTWARD ACROSS THE AREA THIS MORNING
AND AFTERNOON...AS A WAVE OF LOW PRESSURE DEVELOPS ALONG THE FRONT.
AS THE SURFACE LOW TRACKS TOWARDS THE GULF OF MAINE TONIGHT INTO
TUESDAY MORNING...AN UPPER LEVEL LOW WILL TAKE RESIDENCE OVER NEW
ENGLAND THROUGH MID WEEK...RESULTING IN UNSETTLED...COOL...AND
BREEZY CONDITIONS ACROSS OUR AREA.

MINIMUM RELATIVE HUMIDITY VALUES THIS AFTERNOON WILL ONLY DROP TO
AROUND 55 TO 75 PERCENT...AND RISE TO MAXIMUM VALUES OF BETWEEN 85
AND 100 PERCENT TONIGHT. MIN RH VALUES ARE EXPECTED TO BE AROUND 45
TO 65 PERCENT ON TUESDAY.

WINDS WILL GRADUALLY BECOME WEST-NORTHWEST AND INCREASE TO 5 TO 15
MPH TODAY. WINDS WILL BE NORTHWEST AROUND 5 TO 10 MPH TONIGHT...AND
CONTINUE FROM THE NORTHWEST ON TUESDAY WITH SPEEDS INCREASING TO 10
TO 20 MPH...WITH GUSTS OF 25 TO 30 MPH POSSIBLE.

&&

.HYDROLOGY...
NO HYDRO PROBLEMS ARE EXPECTED THROUGH THE NEXT FIVE DAYS. A SLOW
MOVING COLD FRONT AND WAVE OF LOW PRESSURE WILL BRING SHOWERS WITH
SOME EMBEDDED THUNDERSTORMS TO AREAS MAINLY SOUTH AND EAST OF THE
CAPITAL REGION TODAY. MOST OF THE MEASURABLE RAINFALL WILL OCCUR
THIS MORNING INTO EARLY AFTERNOON ACROSS THESE AREAS. QPF IS
EXPECTED TO BE AROUND ONE QUARTER TO ONE HALF INCH...EXCEPT THREE
QUARTERS OF AN INCH TO ONE INCH SOUTH AND EAST OF ALBANY. MINOR
RISES WILL OCCUR ON RIVERS AND STREAMS...AS CONDITIONS HAVE BEEN
RELATIVELY DRY IN MANY LOCATIONS FOR THE PAST WEEK AND A HALF.

GENERALLY LIGHT SHOWERS ARE EXPECTED FROM TONIGHT THROUGH
WEDNESDAY...AS AN UPPER LEVEL LOW SETTLES IN OVER NEW ENGLAND. ONE
TENTH TO ONE QUARTER INCH OF ADDITIONAL RAINFALL IS ANTICIPATED
DURING THIS TIME. DRIER WEATHER SHOULD RETURN ON THURSDAY.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...JPV
NEAR TERM...JPV
SHORT TERM...JPV
LONG TERM...NAS
AVIATION...NAS
FIRE WEATHER...JPV
HYDROLOGY...JPV
Hazardous weather outlook, Jun 25, 7:11 AM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
711 AM EDT MON JUN 25 2012

CTZ001-013-261100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-
711 AM EDT MON JUN 25 2012

...SEVERE THUNDERSTORM WATCH 425 IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LITCHFIELD COUNTY IN
NORTHWESTERN CONNECTICUT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY INTO FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR LITCHFIELD COUNTY IN
CONNECTICUT.

MAZ025-NYZ058>061-063>066-261100-
SOUTHERN BERKSHIRE-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-
711 AM EDT MON JUN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN CATSKILLS...MID
HUDSON VALLEY...CENTRAL AND SOUTHERN TACONICS...AND THE SOUTHERN
BERKSHIRES.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED NON SEVERE THUNDERSTORMS ARE POSSIBLE THIS MORNING INTO
THE AFTERNOON. THUNDERSTORMS COULD PRODUCE CLOUD TO GROUND
LIGHTNING...BRIEF DOWNPOURS...AND WIND GUSTS TO 45 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY INTO FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ001-NYZ032-033-038>043-047>054-082>084-VTZ013>015-261100-
NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-NORTHERN FULTON-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
711 AM EDT MON JUN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN AND SOUTHERN
ADIRONDACKS...LAKE GEORGE SARATOGA REGION...MOHAWK
VALLEY...GREATER CAPITAL REGION...NORTHERN TACONICS...NORTHERN
BERKSHIRES...AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO WIDELY SCATTERED NON SEVERE THUNDERSTORMS ARE
POSSIBLE THIS MORNING INTO THE EARLY AFTERNOON. THUNDERSTORMS
COULD PRODUCE CLOUD TO GROUND LIGHTNING AND BRIEF DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY INTO FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 25, 6:49 AM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
649 AM EDT MON JUN 25 2012

CTZ001-013-NYZ065-066-251200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN DUTCHESS-
EASTERN DUTCHESS-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...
DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...MILLERTON
649 AM EDT MON JUN 25 2012

A LINE OF THUNDERSTORMS OVER DUTCHESS COUNTY AND WILL TRACK EAST
AT AROUND 30 MPH THROUGH DUTCHESS AND LITCHFIELD COUNTIES THROUGH
8 AM. LOCALLY HEAVY RAIN...FREQUENT LIGHTING AND WIND GUSTS TO 50
MPH ARE POSSIBLE IN THUNDERSTORMS.
Special weather statement, Jun 25, 6:51 AM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
651 AM EDT MON JUN 25 2012

CTZ001-013-NYZ065-066-251215-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN DUTCHESS-
EASTERN DUTCHESS-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...
DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...MILLERTON
651 AM EDT MON JUN 25 2012

A LINE OF THUNDERSTORMS OVER DUTCHESS COUNTY WILL TRACK EAST AT
AROUND 30 MPH THROUGH DUTCHESS AND LITCHFIELD COUNTIES THROUGH 8
AM. LOCALLY HEAVY RAIN...FREQUENT LIGHTING AND WIND GUSTS TO 50
MPH ARE POSSIBLE IN THUNDERSTORMS.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 2:02 PM EDTSpecial Weather StatementALYBerkshire43 min
Jun 25, 2:13 PM EDTSevere Thunderstorm WarningALYBerkshire62 min
Jun 25, 2:56 PM EDTSevere Thunderstorm WarningALYNorthwest Hills Planning Region64 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2012Severe Thunderstorm Warnings in Connecticut, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.